Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 20, 2011, 12:01 AM CDT for Creek County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 12:01 AM CDT (05:01 UTC)
- Expired
- May 20, 2011, 12:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Creek County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WWUS84 KTSA 200501
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI MAY 20 2011
OKZ064>066-200530-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1201 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK AND NORTHWESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1201 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DRUMRIGHT TO 7 MILES SOUTHWEST OF
MILFAY TO 15 MILES WEST OF PADEN...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CASTLE...
PADEN...BOLEY...MASON...WELTY...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3610 9663 3616 9636 3584 9614 3549 9632
3544 9653 3545 9655 3543 9656 3541 9663
TIME...MOT...LOC 0501Z 254DEG 34KT 3599 9675 3573 9661
3546 9674
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 9:36 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 19, 9:36 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 936 PM CDT THU MAY 19 2011 ...UPDATE... .DISCUSSION... THUNDERSTORM CLUSTER CURRENTLY MOVING THROUGH OKC METRO HAS SHOWN A SLOW WEAKENING TREND AND THIS SHOULD CONTINUE WITH THE NORTHERN MOST STORMS AS ACTIVITY PUSHES INTO A MORE STABLE AIR REGIME. ADDITIONAL THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT AS CONVECTION CURRENTLY OVER SW OK SHIFTS EAST. REMAINDER OF FORECAST LOOKS ON TRACK. THUNDERSTORMS SHOULD INCREASE IN COVERAGE FRIDAY MORNING WITH A MARGINAL SEVERE THREAT BEFORE SHIFTING EAST OF NW ARKANSAS BY MID TO LATE AFTERNOON. ADDITIONAL DEVELOPMENT STILL EXPECTED INTO FRIDAY NIGHT. OVERALL SEVERE THREAT FRIDAY NIGHT WILL LIKELY DEPEND ON EVOLUTION OF INITIAL THUNDERSTORMS AND WHETHER ATMOSPHERE CAN RECOVER/DESTABILIZE AHEAD OF SECOND ROUND OF STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12
Hazardous weather outlook, May 19, 9:45 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT THU MAY 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 945 PM CDT THU MAY 19 2011 ...SEVERE THUNDERSTORMS POSSIBLE FRIDAY AND FRIDAY NIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS CURRENTLY MOVING INTO SOUTHCENTRAL OKLAHOMA MAY EVENTUALLY MOVE INTO PARTS OF EASTERN OKLAHOMA AFTER MIDNIGHT. IN ADDITION...THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT ACROSS THE AREA IN RESPONSE TO A STRENGTHENING LOW-LEVEL JET. SOME OF THE STRONGER STORMS COULD BE CAPABLE OF PRODUCING MARGINALLY SEVERE WIND AND HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE EARLY FRIDAY IN RESPONSE TO AN APPROACHING UPPER LEVEL LOW. A BRIEF LULL IN THE ACTIVITY WILL BE POSSIBLE MID TO LATE AFTERNOON FRIDAY AS THUNDERSTORMS REFOCUS WEST OF THE AREA. SEVERE WEATHER WILL AGAIN BE POSSIBLE FRIDAY NIGHT AS THE MAIN THUNDERSTORM COMPLEX SWEEPS ACROSS MUCH OF THE REGION WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK AS THE WARM AND MOIST FLOW PERSISTS. GIVEN THE VERY MOIST AIRMASS...PERIODS OF HEAVY RAINFALL WILL OCCUR. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 19, 10:33 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT THU MAY 19 2011
OKZ054-059-060-200430-
OSAGE OK-PAWNEE OK-TULSA OK-
1033 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE AND NORTHWESTERN TULSA
AT 1030 PM CDT...AN AREA OF STRONG WINDS GUSTING UP TO 55 MPH WAS
ASSOCIATED WITH A DECAYING LINE OF SHOWERS WAS LOCATED ALONG AND
WEST OF A LINE EXTENDING FROM 10 MILES NORTHEAST OF FORAKER TO 12
MILES SOUTHWEST OF PAWNEE. THESE WINDS WILL CONTINUE TO EXPAND EAST
ACROSS A LARGE PORTION OF OSAGE...PAWNEE AND NORTHWESTERN TULSA
COUNTIES WILL BE AFFECTED BY THESE WINDS THROUGH 1130 PM CDT.
LAT...LON 3700 9600 3616 9600 3616 9682 3624 9683
3625 9693 3633 9693 3633 9704 3651 9704
3657 9690 3659 9691 3659 9706 3668 9707
3670 9705 3669 9694 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0330Z 269DEG 20KT 3694 9638 3621 9691Special weather statement, May 19, 11:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT THU MAY 19 2011
OKZ054-059-200530-
OSAGE OK-PAWNEE OK-
1134 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 1132 PM CDT...STRONG WIND GUSTS UP TO 55 MPH ASSOCIATED WITH A
DECAYING LINE OF SHOWERS CONTINUED ALONG AND WEST OF A LINE
EXTENDING FROM 4 MILES NORTH OF BIGHEART TO 10 MILES WEST OF PAWNEE.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE WINDS THROUGH 1230 AM CDT.
LAT...LON 3700 9600 3616 9600 3615 9671 3617 9682
3624 9683 3625 9693 3633 9693 3633 9704
3651 9704 3657 9690 3659 9691 3659 9706
3668 9707 3670 9705 3669 9694 3675 9689
3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0432Z 280DEG 6KT 3691 9622 3628 9696Special weather statement, May 20, 12:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI MAY 20 2011
OKZ064>066-200530-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1201 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK AND NORTHWESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1201 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DRUMRIGHT TO 7 MILES SOUTHWEST OF
MILFAY TO 15 MILES WEST OF PADEN...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CASTLE...
PADEN...BOLEY...MASON...WELTY...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3610 9663 3616 9636 3584 9614 3549 9632
3544 9653 3545 9655 3543 9656 3541 9663
TIME...MOT...LOC 0501Z 254DEG 34KT 3599 9675 3573 9661
3546 9674The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:33 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 57 min |
| May 19, 11:34 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 56 min |
| May 20, 12:27 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 33 min |
| May 20, 1:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| May 20, 1:06 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| May 20, 2:27 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| May 20, 5:54 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 66 min |
| May 20, 6:00 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 20, 6:29 AM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 20, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 20, 6:57 AM CDT | Special Weather Statement | TSA | Cherokee | 33 min |
| May 20, 7:03 AM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 20, 7:14 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Tulsa, Washington | 31 min |
| May 20, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 61 min |
| May 20, 7:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| May 20, 7:51 AM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| May 20, 8:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 20, 9:34 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Mayes, Muskogee, Pittsburg | 26 min |
| May 20, 9:45 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more | 2 hr |
| May 20, 9:55 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| May 20, 10:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| May 20, 11:08 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 97 min |
| May 20, 11:12 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more | 16 hr |
| May 20, 11:19 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 26 min |
| May 20, 11:27 AM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 2 hr |
| May 20, 11:35 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 55 min |
| May 20, 11:36 AM CDT | Tornado Warning | TSA | Adair, Sequoyah | 24 min |
| May 20, 11:38 AM CDT | Tornado Warning | TSA | Sequoyah | 37 min |
| May 20, 11:47 AM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 28 min |
| May 20, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| May 20, 12:17 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Sequoyah | 3 hr |
| May 20, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| May 20, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 29 min |
| May 20, 1:18 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 57 min |
| May 20, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| May 20, 3:39 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| May 20, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 84 min |
| May 20, 4:18 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 20, 4:28 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| May 20, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| May 20, 5:11 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 68 min |
| May 20, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 52 min |
| May 20, 5:52 PM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 53 min |
| May 20, 8:07 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 23 min |
| May 20, 8:32 AM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 58 min |
| May 20, 8:50 AM CDT | Special Weather Statement | TSA | Sebastian | 40 min |
| May 20, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 67 min |
| May 20, 9:36 AM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 20, 10:15 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 60 min |
| May 20, 11:16 AM CDT | Special Weather Statement | TSA | Benton, Washington | 59 min |
| May 20, 11:39 AM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 20, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 82 min |
| May 20, 12:56 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 94 min |
| May 20, 6:14 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 61 min |
| May 20, 6:42 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 63 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.